Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Shreveport, LA

January 13, 2007Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 13, 2007, 11:55 PM CST for Angelina County, Texas. It took effect at Jan 14, 2007, 12:01 AM CST. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 11:55 PM CST (05:55 UTC)
In effect from
Jan 14, 2007, 12:01 AM CST
Expired
Jan 14, 2007, 4:00 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 12:10 AM CSTFLASH FLOOD1 Nw Diboll, TXHIGH WATER OVER HIGHWAY FM2497 RESULTED IN ROAD BEING CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 140601
FFWSHV
TXC005-141000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 400 AM CST

* AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS AND TO THE
  SOUTH OF ANGELINA COUNTY. MOVEMENT OF THE RAIN WAS TO THE  
  NORTHEAST...SUCH THAT HEAVY RAIN WILL REPEATEDLY FALL OVER THE
  SAME AREAS FOR ANOTHER COUPLE OF HOURS. 

DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER 
PORTIONS OF ANGELINA COUNTY...INCLUDING THE LUFKIN AREA...AND 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 
THE EARLY MORNING HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3111 9476 3114 9482 3126 9489 3133 9489
      3134 9495 3144 9498 3151 9487 3145 9475
      3142 9455 3121 9433 3110 9416 3103 9449

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 11:47 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 13, 11:47 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CST SAT JAN 13 2007

.DISCUSSION...

UPDATED THE FLASH FLOOD WATCH AREA TO INCLUDE THE REST OF EAST
TEXAS...PORTIONS OF NW LOUISIANA...AND COLUMBIA COUNTY ARKANSAS.
HEAVY RAIN OF OVER 3 INCHES HAS FALLEN THIS EVENING AT LFK ASOS
WHILE ADDITIONAL CONVECTION MOVES NORTHWARD FROM HGX AREA. THINK
IT WISE TO EXPAND WATCH...AND RID THE MID SHIFT OF DEALING WITH
IT. PREVIOUS AVIATION DISCUSSION BELOW. 17

&&

.PREV DISCUSSION... /ISSUED 1016 PM CST SAT JAN 13 2007/

AVIATION...

STRONG AND NARROW COLD FRONT CURRENTLY DRAPED ACROSS A ELD AR TO
MINDEN TO STONEWALL LA TO NACOGDOCHES TX LINE. NORTHERN PORTION
FRONT HAS ACCELERATED EASTWARD...WHILE SOUTHERN PORTION NEAR
STATIONARY. PCPN EXCLUSIVELY ALONG AND POSTFRONTAL. VFR AND SOME
MVFR CIGS IN WARM SECTOR...MOSTLY IFR BUT STILL VARIABLE CIGS
POSTFRONTAL. ISOLTD LTG STRIKES DOTTED ACROSS ENTIRE PCPN AREA.
FRZG LINE AT SFC NOT MAKING MUCH EASTWARD PROGRESS...NEAR DFW...AND
WELL OUT OF MCCURTAIN CO OK. PROGS DO NOT BRING IN FRZG LINE INTO
FAR WEST PORTIONS OF AREA SUNDAY EVE. -ZR EXPECTED PCPN FORM BEHIND
FRZG LINE. EXPECT MORE WIDESPREAD IFR AS NIGHT PROGRESSES.
CONVERSELY...AREAS THAT REMAIN IN WARM SECTOR SUN AFTN MAY GO
MOSTLY VFR. POSSIBLE FRONTAL OSCILLATIONS OVERNIGHT AS UPPER
WAVES MOVE ALONG BOUNDARY. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  57  37  40 /  80  90 100  70
MLU  64  72  48  48 /  50  50 100  70
DEQ  40  43  31  38 / 100 100 100  50
TXK  46  50  32  38 / 100 100 100  50
ELD  59  65  39  41 /  80 100 100  70
TYR  37  39  31  38 / 100 100 100  50
GGG  44  47  32  39 / 100 100 100  50
LFK  52  54  37  40 /  80  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
     MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

17/07
Hazardous weather outlook, Jan 13, 12:00 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT JAN 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL
BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS
...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE
HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND
ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME
BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO
FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES
ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY
RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE
ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE
POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF
THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT
THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN
MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY
MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING
RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL
LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR
THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO
BE CONCERNED WITH.

13

In the hours before

Local storm report, Jan 13, 6:04 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 S LINDALE             32.48N 95.41W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            CR 472 AT THE INTERSECTION OF CR 463 FLOODED IN THE WOOD
            SPRINGS COMMUNITY

0530 PM     FLASH FLOOD      3 SSW LINDALE           32.47N 95.43W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            13000 BLOCK OF CR 411 JUST SOUTH OF I-20 IS FLOODED

0530 PM     FLASH FLOOD      GILMER                  32.73N 94.95W
01/13/2007                   UPSHUR             TX   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED COUNTYWIDE. ONE MOTORIST HAD TO
            BE RESCUED FROM THE HIGH WATER.

0530 PM     FLASH FLOOD      TALCO                   33.36N 95.10W
01/13/2007                   TITUS              TX   FIRE DEPT/RESCUE

            SEVERAL ROADS ARE FLOODED. TALCO FD REPORTS THAT OVER 7
            INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT.

0540 PM     FLASH FLOOD      WINONA                  32.49N 95.17W
01/13/2007                   SMITH              TX   LAW ENFORCEMENT

            CR 343 NEAR THE INTERSECTION OF CR 313 NEAR WINONA IS
            FLOODED

&&

15
Local storm report, Jan 13, 6:21 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      QUITMAN                 32.80N 95.44W
01/13/2007                   WOOD               TX   LAW ENFORCEMENT

            MANY ROADS HAVE BEEN FLOODED THROUGHOUT THE COUNTY,
            INCLUDING CR 2375, 1563, 3880, 3056, 2688, AND 4575.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:51 PM CSTFlash Flood WarningSHVBowie, Cass, Morris4 hr
Jan 14, 5:09 AM CSTIce Storm WarningSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 11 more10 hr
Jan 14, 3:08 PM CSTFreezing Rain AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 11 more21 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.